From Franklin County Public Health:
“Volunteer to be an actor who is injured at a mock riot that occurs at a rally in the area and help Franklin County hospitals test their response capabilities to large scale events. When: April 2 Time: 10:00 a.m. – 5:00 p.m. Where: Start and end location is the Grove City Church of Nazarene (4770 Hoover Rd. Grove City 43123) Anyone 18 and older can volunteer for this exercise. Please sign up at myfcph.org/mrc to volunteer.”
Press Release: January 17, 2018
Kelli Newman Myers Columbus Public Health 614-645-7213 firstname.lastname@example.org
Community Advisory for Increase in Overdose Deaths with both Cocaine and Fentanyl in System Trend Highlights that Fentanyl can be found in any Recreational Street Drug
Columbus Public Health is issuing a community advisory to notify the public of an increase in overdose deaths with cocaine and fentanyl. This trend highlights that fentanyl can be mixed with all recreational street drugs, including cocaine, meth and heroin.
According to death certificate data, 30 percent of all overdose deaths of Franklin County residents had both cocaine and fentanyl in their system at the time of death. The number of deaths that involved both cocaine and fentanyl has more than doubled from 41 to 88 deaths from 2016-2017.
People using cocaine may be exposed to more drug substances than they thought, and should be aware of the high possibility for overdose and death with fentanyl.
Because fentanyl is being mixed with any street drug and not just opiates, public health officials advise recreational drug users, residents affected by substance use disorders, and their family and friends to follow our recommendations to reduce harm and death.
If you are using any street drugs:
Get naloxone, a drug which reverses the effects of an overdose.
Be aware of the dangers of mixing drugs including stimulants.
Layering or stacking drugs will not prevent an overdose.
Do not use drugs alone.
If you have a family member or friend who is using drugs:
If you administer naloxone, call 9-1-1.
If you don’t have naloxone, administer CPR.
Encourage your loved one to seek treatment.
“Fentanyl can be mixed with any street drug and the user may not even know it is in there,” says Health Commissioner Dr. Mysheika W. Roberts. “If you are using any substance, you don’t really know what you’re getting. Fentanyl can be mixed with it – and it can kill you. If you are using any illicit substance, have naloxone on hand.”
For more information on the opiate epidemic and the Franklin County Opiate Action Plan, please click here.
KELLI NEWMAN MYERS
PUBLIC RELATIONS SPECIALIST II
OFFICE OF PUBLIC AFFAIRS AND COMMUNICATIONS
COLUMBUS PUBLIC HEALTH
240 Parsons Ave, Columbus, OH 43215
From the Ohio Division of EMS:
|The State Board of Pharmacy has received several inquiries from EMS organizations asking if it is possible to provide naloxone to individuals who refuse transport after an overdose emergency, or to that person’s family or friends.
In response, they have developed the attached documents to guide EMS through the steps needed to provide naloxone in such a situation.
Award recipients were recognized for the collection, review, and submission of data relating to their performance on key STEMI measures. WE are very proud of the work you do and the quality patient care you provide!
Ohio Award Recipients:
Click here for the full list of award recipients from across the US.